MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SUK; CENTRAL VENOUS START UP KIT

ZOLL CIRCULATION ZOLL IVTM SUK; CENTRAL VENOUS START UP KIT
Model Number 8700-0666
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product in complaint was returned to zoll on 10/31/2016 for investigation.However, investigation is still in progress.A supplemental report will be filed once investigation has been completed.
 
Event or Problem Description
It was reported that a female patient was admitted into the hospital for post- arrest hypothermia.The cooling procedure started on (b)(6) 2016 and stopped on (b)(6) 2016.There were no other temperature management procedures performed on the patient.An icy catheter was inserted in the right femoral vein.There were no issues during set up and priming.Before connecting the suk to patient, it was immediately noticed that the suk orange luer male connector was found to be broken.The suk was removed and another suk was used.It was able to connect to system successfully.The therapy was continued and completed.Per reporter, the family made the decision to continue with comfort measures only and withdraw care when she did not wake up after completion of treatment.The patient expired on (b)(6) 2016.The cause of death was not provided and the death was not attributed to the device.No other information was provided.
 
Additional Manufacturer Narrative
Start-up kit (suk # (b)(4)) was returned to zoll (b)(4) for evaluation.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for suk with lot number 064427.A visual inspection of the returned suk was performed and found the male and female luer lock connections observed to be damaged.Further investigation found that the male luer broken off into the female luer; thus confirming the reported complaint.No leak testing was performed based on the condition of the suk luer connectors.Evaluation of the returned start-up kit (suk) confirmed the customer reported issue as broken male luer connector.Note, during start-up kit (suk) - standard manufacturing, 100% of the units are tested for pressure flow to ensure both the absence of pressure discrepancies throughout the device, and that all tubing locations are free of any leak paths.Only passing units are accepted and moved to the next process.

Brand Name
ZOLL IVTM SUK
Common Device Name
CENTRAL VENOUS START UP KIT
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6080559
Report Number3010617000-2016-00787
Device Sequence Number13640091
Product Code NCX
UDI-Device Identifier00849111075329
UDI-Public00849111075329
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K014241
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0666
Device Catalogue Number8700-0666
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/31/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2016
Supplement Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1